Q: Hi, today I got my period and am due to start the contraceptive pill for the first time. My doctor prescribed me microlite which my mum thinks I shouldn't have been put on as she had a heart attack when she was 47. I'm just wondering is it safe for me to go ahead and start taking the microlite or should I see my doctor about being put on a different pill!? Thanks


A:   Thank you for your query.
Generally the small amount of estrogen present in the oral contraceptive pill should generally not pose a problem but it is always better to explain to your healthcare provider who has prescribed the medication as the usage of these pills is contraindicated in cases with a history of angina pectoris, deep venous thrombosis, myocardial infarction etc. so that he can prescribe alternate medication as contraceptives which contain only progesterone supplements.
Hope that answers your query. Have a good day.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon